Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 17, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 13, 2000, 6:59 PM CST for Lee County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2000, 6:59 PM CST (00:59 UTC)
- Expired
- Feb 13, 2000, 7:30 PM CST
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Lee County, AR
The radar
The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 1:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMEM 140059 SVRMEM ARC077-140130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 659 PM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN NORTHEASTERN ARKANSAS * UNTIL 730 PM CST * AT 656 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 21 MILES WEST OF MARIANNA OR 8 MILES SOUTHWEST OF NEW SALEM... MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW SALEM AROUND 705 PM CST MORO AROUND 705 PM CST HAYNES AROUND 725 PM CST RONDO AROUND 725 PM CST .IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:15 PM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Feb 13, 2:15 PM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 215 PM CST SUN FEB 13 2000 A SURFACE LOW OVER NW AR AND SW MO WILL TRACK TOWARDS THE OHIO VALLEY TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE FORECAST AREA TONIGHT. RADAR INDICATES THE SECONDARY DEVELOPMENT OF THUNDERSTORMS CURRENTLY OVER THE FCST AREA. EXPECT MOST OF THE STORMS TO BE EAST OF MS RVR BY LATE AFTERNOON...AND EAST OF THE ENTIRE FCST AREA BY MIDNIGHT. PLAN TO ADJUST POPS ACCORDINGLY. THE REST OF THE WEEK LOOKS RATHER UNEVENTFUL WITH ONLY A SMALL CHANCE OF RAIN WEDNESDAY NIGHT OR THURSDAY MORNING. DESPITE FLUCTUATIONS...TEMPERATURES WILL AVERAGE ABOVE NORMAL AS A RIDGE PATTERN TRIES TO DEVELOP IN THE SOUTHH. GUIDANCE LOOKS VERY REASONABLE WITH TEMPS AND POPS. .MEM...NONE. 12
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 7:36 PM CST | Severe Thunderstorm Warning | MEG | St. Francis | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.